MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. CONTIPLEX; NERVE BLOCK TRAY (KIT)

B. BRAUN MEDICAL INC. CONTIPLEX; NERVE BLOCK TRAY (KIT)
Model Number 331641
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The device involved has not been received for evaluation and the investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: description of issue: on (b)(6) 2020, patient received a femoral nerve block.On (b)(6) 2020, the catheter was removed and 1 cm of the blue tip was noted to be missing.It appeared that the tip was sheared off.An x-ray was done and no catheter was seen.No redness, tenderness, swelling was noted at the site.Surgeon was consulted and it was recommended to monitor the site.No additional treatments were performed.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One (1) used catheter without packaging was returned for evaluation.Visual evaluation of the sample showed the catheter to be torn/sheared near the tip.Based on the evaluation results, this type of defect could have happen during application.User should refer to ifu which states, "never pull the catheter back through the epidural needle due to the possibility of shearing or kinking the catheter.When removing the catheter, excessive force should never be applied.If the catheter becomes difficult to withdraw, consult standard textbooks for specific techniques." we will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
CONTIPLEX
Common Device Name
NERVE BLOCK TRAY (KIT)
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd.
allentown, pa
MDR Report Key9720667
Report Number2523676-2020-00012
Device Sequence Number16732480
Product Code OGJ
UDI-Device Identifier04046964991547
UDI-Public04046964991547
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number331641
Device Catalogue Number331641
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2020
Initial Date Received by Manufacturer 02/04/2020
Supplement Date Received by Manufacturer02/04/2020
Initial Report FDA Received Date02/18/2020
Supplement Report FDA Received Date03/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR